MAUDE Adverse Event Report: STRYKER GMBH BIXCUT - IM REAMER, AO FITTING D11.0X480 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH BIXCUT - IM REAMER, AO FITTING D11.0X480 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 02256110
Medical Device Problem Codes Break (1069); Fracture (1260); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that a reamer was damaged during use.It occurred during a procedure, but the surgeon was able to complete the procedure with 30 minutes delay due to failure to prepare the patient.
 
Additional Manufacturer Narrative
Correction: please refer to section h6 (device code).The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: the received reamer showed severe deformation and unravelling of the spiral portion across its length, while being significantly bent at one-third of its length.The cutting edges of the reamer were slightly worn off as well.The nature of deformation indicates most likely towards counter-clockwise rotation of the reamer during use, including extraction of it under immense force leading elongation of spiral at certain sections.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the root cause of the issue is deemed to be user related.The nature of damage & deformation indicate towards an inappropriate use during the surgery involving rotation of the reamer in a counterclockwise direction.The operative technique indicates: reaming is commenced with the flexible shaft equipped with a small size reamer head.Continue the procedure in 0.5mm increments until cortical contact is appreciated.The ifu instructs the user that: never operate an intramedullary reamer in a counter-clockwise direction.Doing so causes the reamer shaft spiral to open and may lead to additional trauma.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
BIXCUT - IM REAMER, AO FITTING D11.0X480 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22843527
Report Number0008031020-2025-01399
Device Sequence Number4822936
Product Code LXH
UDI-Device Identifier04546540145390
UDI-Public(01)04546540145390(10)K1123E5
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02256110
Device Lot NumberK1123E5
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer11/28/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown